Hail, Alcorn
- When
- May 19, 3:34 PM CST to 3:40 PM CST
- Where
- Alcorn County, Corinth
- Measured
- 0.88 in hail
- Property damage
- $50
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.933, -88.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 19, 1:50 PM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT THU MAY 19 2005 .DISCUSSION... A STRONG LOW PRESSURE SYSTEM IS OVER WISCONSIN AT THIS TIME. AN UPPER RIDGE IS BUILDING OVER THE WESTERN HALF OF THE U.S. WHILE A CUT OFF LOW IS ANCHORED OFF OF THE NEW ENGLAND COAST. A STATIONARY FRONT EXTENDS SOUTHWARD FROM THE UPPER MIDWEST LOW TO NEAR KANSAS CITY AND THEN SOUTHWESTWARD THROUGH THE OKLAHOMA AND TEXAS PANHANDLES. AN UPPER LEVEL SHORTWAVE AHEAD OF THE SURFACE FRONT IS MOVING THROUGH NORTHEAST ARKANSAS AT THIS TIME. SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THIS SHORTWAVE IN THE AFTERNOON INSTABILITY. THERE REMAINS A SLIGHT RISK OVER MUCH OF SEVERE WEATHER INTO THIS EVENING BECAUSE OF THE ONGOING CONVECTION. LARGE HAIL AND LOCALLY DAMAGING WINDS ARE POSSIBLE. THERE MAY BE A SECOND THREAT OVERNIGHT. AT LAST MODELS ARE IN GOOD AGREEMENT. THE TRACK OF THE LOW PRESSURE SYSTEM WILL DIVE SOUTHEASTWARD THROUGH ILLINOIS...MIDDLE KY AND WESTERN HALF OF TN. THIS LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT THROUGH THE AREA LATE TONIGHT AND DURING THE DAY ON FRIDAY. INSTABILITY AHEAD OF THE FRONT WILL REMAIN HIGH WITH LIS AROUND -6 AND CAPE GREATER THAN 2000 J/KG. EXPECT AT THE VERY LEAST FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONT OVER SOUTHEASTERN MO...POSSIBLY EVOLVING INTO AN MCS. THE BETTER CHANCES FOR RAIN WILL BE OVER W TN AND CLOSER TO THE TN RIVER WHERE DYNAMICS WITH RESPECT TO THE LOW PRESSURE SYSTEM ARE BETTER. SEVERE THREAT STILL LOOKS LIKE LARGE HAIL AND LOCALLY DAMAGING WINDS. EXPECT THE FRONT TO BE ENTERING NORTH MS BY TOMORROW AFTERNOON. SO RAIN CHANCES ACROSS WEST TN...NORTHEAST ARKANSAS AND THE BOOTHEEL SHOULD BE MAINLY IN THE MORNING. THE SEVERE THREAT WILL REMAIN THE SAME AND MOVE WITH THE FRONT. WITH THE TRACK MOVING FURTHER EAST...THE COOLER AIR SHOULD STAY EAST OF THE REGION. 850 TEMPS WILL ONLY SLIP A FEW DEGREES SO SURFACE HIGHS WILL STILL BE IN THE LOW TO MID 80S FOR FRIDAY AND SATURDAY. INTERESTING PATTERN SETTING UP ON SUNDAY AND GOING INTO NEXT WEEK. ANOTHER SYSTEM WILL MOVE OVER THE TOP OF THE RIDGE AND HEAD TOWARDS THE NORTHEASTERN US. THIS WILL DRAG A COLD FRONT THROUGH ON SUNDAY. THE UPWARD VERTICAL MOTION AND DEPTH OF MOISTURE WITH THE FRONT ARE REALLY MARGINAL SO HAVE LEFT RAIN CHANCES OUT FOR NOW. THE GFS FOR THE PAST COUPLE OF RUNS...SUPPORTED BY THE EUROPEAN...SHOWS THIS SYSTEM MERGING WITH THE CUT OFF LOW OVER NEW ENGLAND. THE RESULT IS A LARGE UPPER TROUGH OVER THE EASTERN THIRD OF THE US. AS IT STANDS RIGHT NOW...LOOKS LIKE WE WILL REMAIN ON THE VERY WESTERN PERIPHERY OF THIS TROUGH. MAY NEED TO BEGIN TO TREND TEMPS DOWN INTO THE 70S FOR HIGHS FOR NEXT WEEK IF THIS SOLUTION CONTINUES TO HOLD. THE GFS SHOWS A SHORTWAVE ARRIVING NEXT THURSDAY RESULTING IN A CHANCE FOR RAIN. ALTHOUGH...THE SYSTEM LOOKS RATHER WEAK AND AM NOT VERY CONFIDENT IN THIS SOLUTION THIS FAR OUT. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1244 PM CDT THU MAY 19 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-201100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1244 PM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL UNTIL 7 PM. ANOTHER SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF WEST TENNESSEE EXCEPT THE SOUTHERN MOST ROW OF COUNTIES UNTIL 9 PM. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE HEAT OF THE AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET. THE MAIN THREAT IS LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO FRIDAY. AN ISOLATED SEVERE STORM IS POSSIBLE OVER NORTH MISSISSIPPI WITH LOCALLY DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VALLE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
206 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 1 N WALNUT GROVE 35.06N 88.05W
05/19/2005 0.75 INCH HARDIN TN FIRE DEPT/RESCUE
&&
JRASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT THU MAY 19 2005 TNZ092-192100- HARDIN TN- 335 PM CDT THU MAY 19 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF WALNUT GROVE AT 335 PM CDT...MOVING EAST AT 20 MPH. THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. PEOPLE IN HARDIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 432 PM CDT THU MAY 19 2005 MSZ005-192145- ALCORN MS- 432 PM CDT THU MAY 19 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ALCORN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER GLEN AT 432 PM CDT...MOVING NORTHEAST AT 10 MPH. THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS TO NEAR 40 MPH. PEOPLE IN ALCORN COUNTY...INCLUDING THE CITY OF CORINTH...SHOULD MONITOR THIS STORM CLOSELY.
The Columbus AFB radar (KGWX), 117 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451163.